Matoušek Jiří

Prof., RNDr., DrSc.
Born 10 March 1963 in Prague

  • Discrete mathematics and theoretical informatics
  • Member of Learned Society since 2006

Education and Professional Preparation:

  • Undergraduate studies, Faculty of Mathematics and Physics at Charles University in Prague, 1981-1986
  • Internal postgraduate studies, Faculty of Mathematics and Physics, Charles University, 1987
  • External postgraduate studies, Faculty of Mathematics and Physics, Charles University, 1987-1991


  • Faculty of Mathematics and Physics, Charles University (University lecturer 1987-1995, Assistant Professor 1995-2000, full Professor 2000- )
  • 1991 (January-June), Georgia Institute of Technology, Atlanta, Ga, visiting Professor
  • 1992, Humboldt Fellowship, Freie University in Berlin

Significant Awards

  • 1986 - Award of the Czechoslovak Academy of Sciences
  • 1996 - Award of the 2nd European Congress of Mathematics for Young Mathematicians

Selection of Publications

  • J. Matoušek, M. Sharir, E. Welzl: A subexponential bound for linear programming, Algorithmica 16 (1996) 498-516
  • J. Matoušek: Improved upper bounds for approximation by zonotopes, Acta Mathematica 177 (1996) 55-73
  • J. Matoušek: Lectures on Discrete Geometry, Graduate Texts in Mathematics Volume 212, 481pp, Springer, New York, 2002 
  • J. Matoušek: Using the Borsuk-Ulam theorem. Lectures on topological methods in combinatorics and geometry, Universitext, Springer, Berlin etc., 196pp, 2003
  • J. Matoušek: Geometric Discrepancy. An Illustrated Guide, 288 pp, Springer-Verlag, Berlin etc., 1999. 
  • J. Matoušek: Construction of epsilon-nets, Discr. Comput. Geom. 5 (1990) 427-448
  • J. Matoušek, J. Spencer: Discrepancy in arithmetic progressions, J. Amer. Math. Soc. 9,1 (1996) 195-204
  • J. Matoušek: On the chromatic number of Kneser hypergraphs, Proc. Amer. Math. Soc. 130 (2002), 2509-2514
  • I. Bárány, J. Matoušek: A Fractional Helly theorem for convex lattice sets, Adv. Math. 174 (2003) 227-235
  • M. Kiwi, M.Loebl, J. Matoušek: Expected length of the longest common subsequence for large alphabets, Adv. Math. 197 (2005) 480-498

reference to the website »

Back to the list of articles


No events are planned